Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 90, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 26, 2000, 9:28 AM CST for Fannin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 26, 2000, 9:28 AM CST (15:28 UTC)
- Expired
- Dec 26, 2000, 11:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 261530 FFWFWD TXC147-261730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CST TUE DEC 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 AM CST * AT 925 AM CST...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF SEVERAL ROADS IN LOW LYING AREAS AROUND THE COUNTY. ONLY LIGHT RAIN WAS OCCURRING AT 925 AM...BUT HEAVIER RAIN WILL OCCUR BY LATE MORNING. DUE TO THE SATURATED GROUND...ADDITIONAL FLOODING OF LOW LYING AREAS IS LIKELY. REMEMBER...MOST FLASH FLOOD FATALITIES ARE IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3364 9635 3339 9631 3344 9590 3383 9597
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 4:06 AM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 26, 4:06 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED WINTER STORM WARNING VALID TIME NATIONAL WEATHER SERVICE FORT WORTH TX 340 AM CST MON DEC 25 2000 COMPLEX WEATHER SITUATION ACROSS NORTH TEXAS OVER THE NEXT FEW DAYS. SHALLOW LAYER AROUND FREEZING CONTINUES ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS THIS MORNING. TEMPERATURES ABOVE THE SURFACE HAVE WARMED 3 TO 6 DEGREES OVER THE LAST 24 HOURS...THUS RAIN AND FREEZING RAIN HAVE BEEN THE ONLY PRECIPITATION TYPE TO SPEAK OF. NORTH OF THE METROPLEX...HEAVY RAIN HAS CAUSED SOME MINOR FLOODING ON THE STREETS...WHILE JUST ABOVE THE SURFACE...THE RAIN HAS FROZEN ON CONTACT AND CAUSED DOWNED TREES LIMBS AND POWER LINES. WARM AIR ADVECTION PATTERN WILL CONTINUE AHEAD OF APPROACHING UPPER LOW...THUS PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TODAY. WILL ALSO SEE SOME OCCASIONAL LIGHTNING WITH FAIRLY STEEP MID LEVEL LAPSE RATES. WE WILL ISSUE A FLASH FLOOD WATCH FOR THE EASTERN TWO THIRDS OF NORTH TEXAS TODAY. MODELS INDICATE LOW LEVEL JET WILL DECREASE SOME OVER THE NEXT 12 HOURS SO WILL NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT. SIGNIFICANT ICE ACCUMULATIONS...MAINLY ON TREES AND POWER LINES ACROSS THE NORTHERN COUNTIES WILL CONTINUE THROUGH TONIGHT...THEREFORE WILL ISSUE AN ICE STORM WARNING THROUGH TONIGHT. ACROSS THE CENTRAL SECTIONS OF NORTH TEXAS...TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE FREEZING FOR MUCH OF THE DAY...HOWEVER THERE WILL BE ENOUGH THREAT OF FREEZING TO KEEP A WINTER WEATHER ADVISORY IN EFFECT TODAY AND A WINTER STORM WARNING IN EFFECT TONIGHT. COOLING WILL OCCUR ABOVE THE SURFACE AND WINDS WILL BECOME MORE NORTHERLY TONIGHT AS SURFACE LOW MOVES INTO THE GULF. THIS WILL HELP DRIVE SURFACE TEMPERATURES BELOW FREEZING AND AID IN THE FORMATION OF FREEZING RAIN...POSSIBLY MIXED WITH SOME SLEET. BY WEDNESDAY PRECIPITATION WILL BECOME MORE MIXED AS THE WARM NOSE SHRINKS. MAY ACTUALLY SEE SOME SNOW BY WEDNESDAY NIGHT AND THURSDAY MORNING WITH THE PASSAGE OF THE UPPER LOW. MOST OF THE PRECIPITATION SHOULD END BY THURSDAY AFTERNOON WITH DECREASING CLOUDS BY THE WEEKEND. DFW 32/30/32/29 ++86 ACT 36/32/33/32 ++85 .FTW...ICE STORM WARNING TODAY AND TONIGHT NORTH OF A GRAHAM TO EMORY LINE...WINTER WEATHER ADVISORY TODAY AND A WINTER STORM TONIGHT ALONG AND NORTH OF A GOLDTHWAITE...HILLSBORO...ATHENS LINE....WINTER WEATHER ADVISORY THIS AFTERNOON AND A WINTER STORM WATCH TONIGHT ACROSS THE REST OF NORTH TEXAS...FLASH FLOOD WATCH ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS TODAY. 79
In the hours before
Special weather statement, Dec 26, 6:02 AM CST, 3 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 602 AM CST TUE DEC 26 2000 AN ICE STORM WARNING IS IN EFFECT FOR THE NORTHERN ONE THIRD OF NORTH TEXAS TODAY. A WINTER STORM WARNING IS IN EFFECT FOR THE CENTRAL SECTIONS OF NORTH TEXAS TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF NORTH TEXAS THIS AFTERNOON. A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN ONE THIRD OF NORTH TEXAS TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN TWO THIRDS OF NORTH TEXAS TODAY. PLEASE SEE THE SEPARATE WINTER WEATHER MESSAGE AND THE FLASH FLOOD WATCH FOR DETAILS. 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:30 AM CST | Flash Flood Warning | FWD | Fannin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.